No periods after Mirena insertion

Patient

Q: I had Mirena placed in late September, and I haven't gotten my period since. Is this normal?

Doctor

A:   Mirena is an intra uterine device that delivers small amounts of hormone directly to the uterus. Made of soft, flexible plastic, it is put in place by your healthcare provider during an office visit. It is possible to experience menstrual irregularities within 3 months of IUD insertion. However, I would still suggest for you to see your doctor to make sure there is no concurrent pregnancy which requires removal of the IUD.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews